Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 24, 2022, 2:04 PM CDT for 17 counties in Nebraska. It took effect at Mar 25, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2022, 2:04 PM CDT (19:04 UTC)
- In effect from
- Mar 25, 2022, 12:00 PM CDT
- Expired
- Mar 25, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS83 KLBF 241904 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 204 PM CDT Thu Mar 24 2022 NEZ206-208-209-219-260200- /O.UPG.KLBF.FW.A.0006.220325T1700Z-220326T0200Z/ /O.NEW.KLBF.FW.W.0006.220325T1700Z-220326T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 204 PM CDT Thu Mar 24 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 206; Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 208; Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather Zone 209; Loup Rivers Basin. Fire Weather Zone 219; Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
079 WWUS83 KLBF 250742 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 242 AM CDT Fri Mar 25 2022 NEZ206-208-209-219-252145- /O.CON.KLBF.FW.W.0006.220325T1700Z-220326T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 242 AM CDT Fri Mar 25 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 9 PM CDT Friday. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
339 WWUS83 KLBF 251857 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 157 PM CDT Fri Mar 25 2022 NEZ206-208-209-219-260200- /O.CON.KLBF.FW.W.0006.000000T0000Z-220326T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 157 PM CDT Fri Mar 25 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
680 WWUS83 KLBF 260156 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 856 PM CDT Fri Mar 25 2022 NEZ206-208-209-219-260300- /O.EXP.KLBF.FW.W.0006.000000T0000Z-220326T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Loess Plains- 856 PM CDT Fri Mar 25 2022 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR AREAS OF WESTERN AND NORTH CENTRAL NEBRASKA... Winds have lightened and humidity levels have begun to recover, therefore the Red Flag Warning will expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 1:19 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 24, 1:19 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 119 PM CDT Thu Mar 24 2022 .SHORT TERM...(Today through Friday) Issued at 405 AM CDT Thu Mar 24 2022 The primary concern for the short term will revolve around near critical to critical fire weather conditions today and tomorrow. Specific details regarding the fire weather threat will be included in the Fire Weather section below. Currently, the area sits in northerly flow aloft on the backside of a slow moving upper low positioned over the Midwest. Low clouds were pushing south and west into portions of north central Nebraska. For today and tonight, expecting a less windy afternoon than in previous days, as the upper low responsible continues to drift further off to the east of the area. This will also lead to the persistent stratus deck finally exiting north central Nebraska this afternoon. Warm advection really gets underway this afternoon, with H85 temps increasing by 8-10C area wide by this evening. With at least filtered sunshine this afternoon, expect good diurnal mixing today and amid the continuing warm advection this promotes return to the mid/upper 60s across western Nebraska. By late this afternoon, a surface low will eject across the Canadian Prairies and drags a cold front into northwest Nebraska. Wind gusts look to increase (to around 25-35mph) behind this front across the Panhandle and western Sandhills late this afternoon as the boundary layer remains diurnally mixed and flow begins to increase aloft. For areas along and east of HWY 83, expect less in the way of gusts behind this front as it passes after sunset (and the loss of deeper diurnal mixing). Dry air remains deep near/just above the surface as indicated by forecast soundings, and no precipitation is expected with frontal passage. The H85 front arrives by early tomorrow morning, with strong cold advection continuing into the early afternoon. Additionally, flow increases to the order of 35 to 45kts, primarily across north central Nebraska in closer proximity to the parent low. The strong cold advection, a largely unidirectional wind profile, and at least some sunshine should lead to ample mixing in the wake of the front Friday and a period of gusty winds. More concerning is the depth of dry air aloft and that some of this drier air will likely be mixed down to the surface. Dewpoints tank by late afternoon and will lead to increasing fire concerns even with temperatures largely in the 50s. The ribbon of stronger flow aloft begins to exit the area by tomorrow evening and winds relax into tomorrow night. .LONG TERM...(Friday night through Wednesday) Issued at 405 AM CDT Thu Mar 24 2022 The long term begins with an upper ridge building across the western CONUS. Ensemble guidance continues to suggests this ridge strengthening as it slowly translates into the Plains by late this weekend. Guidance suggests H5 heights approaching/exceeding the 90th percentile climo Sunday into Monday across western Nebraska. Additionally, H7-H85 temperatures will approach the 99th percentile climo and this suggests anomalous warmth Monday. Taking verbatim deterministic output, the indicated H85 temperatures (~17-20C) are more typical of July locally. Confidence in just how warm we get remains low confidence, largely due to the potential of high cloudiness and placement of surface boundaries. However, it is hard to argue with the potential for records to be broken at local climate sites given the degree of warm air aloft. This warmup will also lead to persisting fire weather concerns, and critical conditions are possible on Monday, especially with a ridge breakdown scenario. The potential for critical fire weather conditions will continue to be monitored. Our next potential storm system looks to arrive towards the middle of next week. Guidance remains in very low agreement with the handling of synoptic scale features and confidence in any one scenario remains very low for now. Cluster analysis largely remains in two camps, with a slower and deeper cutoff or a more progressive and weaker system. Until guidance can become more aligned with one scenario or the other, it will be difficult to pin down favored areas for precipitation accumulations. With this in mind, see no reason to change the inherited widespread chance POPs at this time. This potential will continue to be monitored and this looks to be the next chance for any precipitation locally. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 112 PM CDT Thu Mar 24 2022 VFR conditions should prevail across all of western and north central Nebraska this afternoon through tonight. A cold front will move through the area with gusty north to northwest winds tonight and Friday. A mid-level cloud deck will develop/spread across portions of western and southwest Nebraska tonight into Friday morning. && .FIRE WEATHER... Issued at 405 AM CDT Thu Mar 24 2022 Elevated to near critical fire weather conditions are expected this afternoon and evening across much of western and north central Nebraska. A cold front will push into western Nebraska this evening, leading to a couple zones of fire weather concerns. Ahead of the front, in areas along and east of HWY 83, humidity values will fall to as low as 15 to 20 percent this afternoon. However, winds look to largely remain below 20mph. Behind the front, in areas generally west of HWY 97, wind gusts will increase to 25 to 35mph from the northwest late this afternoon, though humidity values will only fall to around 20 to 30%. The potential for overlap of the lowest humidity and strongest winds looks very low this afternoon. Critical fire weather conditions are expected tomorrow for areas along and east of HWY 83. Winds quickly increase tomorrow afternoon from the northwest in the wake of the aforementioned cold front. Wind gusts up to 45mph will be possible tomorrow afternoon for areas east of HWY 83. Very dry air will be in place across central and north central Nebraska and lead to humidity values falling to as low as 13 to 20% even with temperatures only climbing into the low to mid-50s. A Red Flag watch is in effect for portions of central and north central Nebraska tomorrow afternoon through evening where the highest confidence in critical fire weather conditions developing exists. The weather pattern looks to remain favorable for persistent fire weather conditions through this weekend and into early next week. An upper ridge will build into the Plains and send high temperatures soaring to well above average by Sunday. The warmest day looks to be Monday, and conditions are being monitored for the potential for critical fire weather conditions across much of western and north central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for NEZ206-208-209-219. && SHORT TERM...Brown LONG TERM...Brown AVIATION...Taylor FIRE WEATHER...Brown
Hazardous weather outlook, Mar 24, 11:01 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1101 AM CDT Thu Mar 24 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-251615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1101 AM CDT Thu Mar 24 2022 /1001 AM MDT Thu Mar 24 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Elevated to near critical fire weather conditions are expected this afternoon across western and north central Nebraska. The main area of concern is east of highway 83 from Valentine to North Platte. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Extreme to critical fire weather conditions are probable Friday afternoon into Friday evening across western and north central Nebraska. The main area of concern is east of a line from Hayes Center, to Sutherland, to Cody. In these areas, afternoon relative humidity may reach 12 to 17 percent. Winds will be northwesterly with some gusts up to 40 MPH possible over north central into central Nebraska. A fire weather watch is in effect in these areas. Elevated to near critical fire weather conditions are possible Monday afternoon with the greatest threat west of a line from Valentine to North Platte. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:35 AM CDT | Fire Weather Watch | LBF | Blaine, Boyd, Brown, Cherry, Custer, Frontier and 11 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.